Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 78, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 3, 2001, 4:38 PM CDT for Choctaw County, Marengo County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 4:38 PM CDT (21:38 UTC)
- Expired
- Apr 3, 2001, 5:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Choctaw County, AL, Marengo County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 032139 SVRMOB ALC023-091-032215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 438 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHWEST ALABAMA MARENGO COUNTY IN SOUTHWEST ALABAMA * UNTIL 515 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF HALSELL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACHIN BY 450 PM CDT DEAS AND ROBJOHN BY 455 PM CDT CHOCTAW CITY BY 500 PM CDT PENNINGTON AND NAHEOLA BY 505 PM CDT STRONG DAMAGING WIND\...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3237 8834 3219 8840 3208 8793 3228 8798
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:20 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 3, 3:20 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT TUE APR 3 2001 DEEP RIDGING WILL CONTINUE ACROSS THE CENTRAL U.S. AS L/W TROF DIGS OFF THE W COAST. FURTHER E NEXT SIGNIFICANT S/W TROF MOVING OUT OF THE CENTRAL PLAINS WILL CONTINUE TO TAKE A RATHER PROGRESSIVE TRACK TO THE ESE...MOVING ACROSS CENTRAL MS LATER THIS EVENING...THEN INTO CENTRAL AND SOUTHERN PARTS OF AL EARLY WED. NEAR THE SFC CONTINUED FLOW FROM THE S WILL ALLOW AMPLE MOISTURE TO ADVECT INLAND ACROSS THE CWFA WITH PRECIPITABLE WATERS CLIMBING TO NEAR 1.5 THROUGH AROUND 18Z WED. CURRENTLY...FRONTAL BOUNDARY OVER SW GA AND NE AL MAY SAG SW LATER TONIGHT MAINLY FROM DIURNAL COOLING AND EXITING JET TO THE E...ALLOWING FOR BETTER CONVERGENCE AND POSSIBLE LOCALLY HEAVY RAINFALL OVER EASTERN SECTIONS OF THE CWFA LATE TONIGHT AND EARLY WED MORNING. ALL MODELS CONTINUE TO SHOW A MORE PROGRESSIVE TRACK WITH LITTLE DIFFLUENCE ALOFT TO THE E...WHICH HELPED GIVE WAY TO A FEW LARGE HAIL REPORTS MAINLY N OF CWFA EARLIER TODAY FROM LAST VORT. LATER IN THE WEEK DEEPER RIDGE WILL SHIFT EAST OVER THE MS RIVER VALLEY AND CENTRAL GULF OF MEXICO GIVING WAY TO MORE SEASONAL TEMPERATURES ACROSS THE REGION WITH LITTLE IN THE WAY OF CLOUDS OR PRECIP THROUGH EARLY SAT. FOG MAY BECOME A SLIGHT PROBLEM THU AND FRI NIGHTS MOSTLY INLAND AS SFC WINDS DECOUPLE. AS FOR TEMPS WILL TEND TO GO SLIGHTLY LOWER THAN EARLIER ANTICIPATED FOR WED DUE TO CLOUDS AND RAIN...THEN RETURN TO NEAR GUIDANCE WED NIGHT THROUGH SUN AS RIDGE BUILDS OVER THE REGION. EXTENDED...UPPER RIDGE WILL EVENTUALLY MOVE OFF THE E COAST LATE IN THE WEEKEND GIVING WAY TO A DEEPER RETURN FLOW AND A CHANCE OF MEASURABLE PRECIP EARLY NEXT WEEK. MARINE...MODERATE SLY FLOW THROUGH WED WITH RESULTANT 3-5 FT SEAS ...SUBSIDING TO A LIGHT TO MODERATE SLY FLOW FOR THE REMAINDER OF PERIOD WITH SEAS IN THE 2-4 FT RANGE. EXPECT ONLY A SCT SHRA/TSRA OVER MARINE AREA TONIGHT AND EARLY WED. FIRE...NO CONCERNS THROUGH WED AS SLY WINDS KEEP HUMIDITIES ABOVE CRITICAL THRESHOLD VALUES. /32 PRELIMINARY NUMBERS... MOB WU 065/082 063/083 060 32451 PNS EU 066/080 064/081 061 32441 DTS EU 067/077 065/075 063 32442 GZH TU 062/078 059/082 058 32672 2R0 TU 064/083 057/083 056 32671 61A TU 062/079 058/082 057 32561 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:44 AM CDT | Severe Thunderstorm Warning | MOB | Marengo | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.